Alert archive / Nebraska / Severe Thunderstorm Warnings in 2021

Severe Thunderstorm Warning 35, NWS Omaha, NE

June 11, 2021Butler County, Colfax County, Platte County, Nebraska

NWS Omaha, NE issued this severe thunderstorm warning at Jun 11, 2021, 8:13 AM CDT for Butler County, Colfax County, Platte County, Nebraska. It was in force for 47 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 11, 2021, 8:13 AM CDT (13:13 UTC)
Expired
Jun 11, 2021, 9:00 AM CDT
In force
47 min
Issued by
NWS Omaha, NE
Area
Storm-based polygon
Hail
0.75 in
Wind
65.0 mph

Counties Butler County, NE, Colfax County, NE, Platte County, NE

The radar

The Omaha radar (KOAX), 72 km from the middle of the area, began a volume at 13:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 11, 8:20 AM CDTTSTM WND DMGSchuyler, NESMALL TREE LIMBS BLOWN DOWN. SIZE UNKNOWN.
Jun 11, 8:41 AM CDTTSTM WND DMGSchuyler, NE1 INCH TREE LIMBS BROKEN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 11, 5:36 AM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 1.2 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2021-06-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2132 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2021-06-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 81 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2132 J/kg
Mixed-layer CIN
-90 J/kg
Mixed-layer LCL
899 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
81 m²/s²
0-3 km storm-relative helicity
162 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted.

732 
WUUS53 KOAX 111313
SVROAX
NEC023-037-141-111400-
/O.NEW.KOAX.SV.W.0035.210611T1313Z-210611T1400Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Omaha/Valley Nebraska
813 AM CDT Fri Jun 11 2021

The National Weather Service in Omaha has issued a

* Severe Thunderstorm Warning for...
  Colfax County in northeastern Nebraska...
  Southeastern Platte County in northeastern Nebraska...
  Central Butler County in east central Nebraska...

* Until 900 AM CDT.

* At 813 AM CDT, severe thunderstorms were located along a line
  extending from near Leigh to 7 miles west of Schuyler to near
  Rising City, moving east at 35 mph.

  HAZARD...65 mph wind gusts.

  SOURCE...Trained weather spotters.

  IMPACT...Expect damage to roofs, siding, and trees.

* Severe thunderstorms will be near...
  Schuyler around 825 AM CDT.

Other locations in the path of these severe thunderstorms include
Brainard.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4164 9740 4168 9691 4142 9690 4118 9698
      4117 9737 4139 9737 4138 9742
TIME...MOT...LOC 1313Z 252DEG 31KT 4165 9722 4147 9721 4124 9730 

HAIL...<.75IN
WIND...65MPH
 
$$

Mead
2 follow-up statements
953 
WWUS53 KOAX 111331
SVSOAX

Severe Weather Statement
National Weather Service Omaha/Valley Nebraska
831 AM CDT Fri Jun 11 2021

NEC023-037-141-111400-
/O.CON.KOAX.SV.W.0035.000000T0000Z-210611T1400Z/
Colfax NE-Platte NE-Butler NE-
831 AM CDT Fri Jun 11 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 AM CDT
FOR COLFAX...EAST CENTRAL PLATTE AND CENTRAL BUTLER COUNTIES...

At 831 AM CDT, severe thunderstorms were located along a line
extending from near Howells to 5 miles northeast of Schuyler to near
David City, moving east at 35 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

These severe thunderstorms will remain over mainly rural areas of
Colfax, east central Platte and central Butler Counties, including
the following locations... Octavia, Bruno, 9 Miles North Of Schuyler,
Abie, Linwood, Garrison, Rogers, Camp Luther and Richland.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4162 9726 4168 9691 4142 9690 4118 9698
      4117 9737 4136 9729 4146 9727
TIME...MOT...LOC 1331Z 252DEG 31KT 4170 9702 4152 9701 4129 9710 

HAIL...<.75IN
WIND...60MPH
 
$$

Mead
337 
WWUS53 KOAX 111358
SVSOAX

Severe Weather Statement
National Weather Service Omaha/Valley Nebraska
858 AM CDT Fri Jun 11 2021

NEC023-037-141-111407-
/O.EXP.KOAX.SV.W.0035.000000T0000Z-210611T1400Z/
Colfax NE-Platte NE-Butler NE-
858 AM CDT Fri Jun 11 2021

...THE SEVERE THUNDERSTORM WARNING FOR COLFAX...EAST CENTRAL PLATTE
AND NORTHERN BUTLER COUNTIES WILL EXPIRE AT 900 AM CDT...
    
The storms which prompted the warning have moved out of the area.
Therefore, the warning will be allowed to expire.  However gusty 
winds are still possible with these thunderstorms. Additional strong 
to severe storms remain possible in southern Butler county.

A Severe Thunderstorm Watch remains in effect until 1100 AM CDT for
northeastern and east central Nebraska.

LAT...LON 4162 9726 4168 9691 4142 9690 4118 9698
      4117 9737 4136 9729 4146 9727
TIME...MOT...LOC 1357Z 252DEG 31KT 4176 9676 4158 9675 4135 9684 

$$

BLB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 6:12 AM CDT, 2 hours 1 minute earlier.

Area forecast discussion, Jun 11, 6:12 AM CDT, 2 hours 1 minute before
Area Forecast Discussion
National Weather Service Omaha/Valley NE
612 AM CDT Fri Jun 11 2021

...Updated Aviation Forecast Discussion...

.DISCUSSION...
Issued at 325 AM CDT Fri Jun 11 2021

Main concern in the forecast period will be storms associated
with a cold front moving through the area this morning into early
afternoon. As of 3 AM, a line of storms was well underway
stretching from North Dakota down to western Nebraska. Latest
observations/SPC mesoanalysis show plenty of moisture and
instability to work with, as dewpoints were in the upper 60s to
lower 70s across the region, with MLCAPE values near 3000 J/kg
ahead of the line. Still, questions remain on strength of the
storms when they move into the forecast area by the early morning
hours, especially regarding how much wind can reach the surface
given nocturnal cooling. In addition, a general lack of shear
would suggest the storms become a little more disorganized/outflow
dominant, which is suggested by most CAMs at some point. That
said, storms right along the NE/SD border have been trucking along
just fine, producing severe wind gusts across that area.

The general picture painted by the CAMs through the morning would
be a portion of the line continues eastward across northeast
Nebraska before it gusts out and weakens a bit as those remnants
move into Iowa. Farther south, there's good agreement that that
portion of the line holds together and could strengthen as it
dives southeast into southeast Nebraska and far southwest Iowa
late this morning/early this afternoon, owing to slightly later
timing and therefore, a few hours of daytime heating. Should this
pan out, could almost see two swaths of severe weather potential
(mainly damaging winds) in the aforementioned areas. Timing will
certainly be key for the southeast Nebraska/southwest Iowa area,
with any further slowing in storm arrival time likely meaning an
increasing severe weather threat.

Storms should exit the area by mid afternoon, with the cold front
providing at least a little temporary, slight relief from the
persistent heat of the past several days. Expect highs to range
from the lower 80s in northeast Nebraska to the upper 80s as you
move south of Interstate 80.

Beyond today, we'll be back into another extended warm and
generally dry period as upper level ridging builds back in over
much of the CONUS. High temperatures look to climb back into the
90s for pretty much the entire area by Sunday and lasting through
next week. There are some hints that some spots could even make a
run at 100 a day or two during the week.

As far as rain chances go, unfortunately not much to talk about
in the longer term, though there appears to maybe be some hope
Monday night into Tuesday. The 11.00Z GFS and many GEFS members
suggest a weak shortwave slides southeast through the area and
brings at least some light rain to somewhere in the region. Still
quite a bit of spread on exact location, however. In addition,
other guidance (including the 11.00Z ECMWF) is completely dry for
this period. Otherwise, there are hints at additional weak
shortwaves rippling through the larger scale northwesterly flow,
but not much agreement on timing, nor if they'll produce rain.

&&

.AVIATION...(For the 12Z TAFS through 12Z Saturday morning)
Issued at 612 AM CDT Fri Jun 11 2021

Line of strong to severe storms will move through the area
bringing gusty northwest winds and brief periods of MVFR or
possibly even IFR. Upstream observations have shown gusts nearing
50 kts, but unsure how widespread those gusts will continue to be,
so holding around 40 kts in a TEMPO group. Strong winds will be
the main hazard with these storms, but some hail could also be
possible. Storms should exit the area by late morning or early
afternoon, giving way to VFR conditions with northwest winds
staying on either side of 10 kts until subsiding a bit this
evening.

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...None.
IA...None.
&&

DISCUSSION...CA
AVIATION...CA
Hazardous weather outlook, Jun 11, 4:07 AM CDT, 4 hours 6 minutes before
Hazardous Weather Outlook
National Weather Service Omaha/Valley NE
407 AM CDT Fri Jun 11 2021

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-112315-
Monona-Harrison-Shelby-Pottawattamie-Mills-Montgomery-Fremont-
Page-Knox-Cedar-Thurston-Antelope-Pierce-Wayne-Boone-Madison-
Stanton-Cuming-Burt-Platte-Colfax-Dodge-Washington-Butler-
Saunders-Douglas-Sarpy-Seward-Lancaster-Cass-Otoe-Saline-
Jefferson-Gage-Johnson-Nemaha-Pawnee-Richardson-
407 AM CDT Fri Jun 11 2021

This Hazardous Weather Outlook is for portions of southwest
Iowa...west central Iowa...east central Nebraska...northeast
Nebraska and southeast Nebraska.

.DAY ONE...Today and Tonight

A line of thunderstorms will move across the area this morning
into early this afternoon. The main threat will be damaging
winds.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated, but any reports of severe
weather are appreciated.

In the hours before

Local storm report, Jun 11, 6:55 AM CDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
655 AM CDT FRI JUN 11 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0646 AM     HAIL             7 W LORETTO             41.76N 98.21W
06/11/2021  E1.00 INCH       BOONE              NE   CO-OP OBSERVER

&&

BLB
Local storm report, Jun 11, 7:48 AM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
748 AM CDT FRI JUN 11 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0748 AM     HEAVY RAIN       NEWMAN GROVE            41.75N 97.78W
06/11/2021  M1.50 INCH       MADISON            NE   PUBLIC

            RAIN FELL IN 30 MINUTES. ALSO 35 MPH WIND
            GUSTS.

&&

DEWALD
Local storm report, Jun 11, 8:13 AM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
813 AM CDT FRI JUN 11 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0805 AM     TSTM WND DMG     1 WNW COLUMBUS          41.44N 97.37W
06/11/2021                   PLATTE             NE   TRAINED SPOTTER

            LARGE TRASH DUMPSTER BLOWN OVER. SHUTTERS
            BLOWN OFF HOME. WINDS ESTIMATED AT 60 MPH.

&&

DEWALD

The office that day

Everything else NWS Omaha, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 11, 5:27 AM CDTSevere Thunderstorm WarningOAXKnox33 min
Jun 11, 5:55 AM CDTSevere Thunderstorm WarningOAXAntelope, Cedar, Knox, Pierce, Wayne35 min
Jun 11, 6:45 AM CDTSevere Thunderstorm WarningOAXBoone30 min
Jun 11, 7:10 AM CDTSevere Thunderstorm WarningOAXBurt, Cuming, Madison, Platte, Stanton, Thurston35 min
Jun 11, 7:24 AM CDTSevere Thunderstorm WarningOAXPlatte36 min
Jun 11, 7:34 AM CDTSevere Thunderstorm WarningOAXBurt, Cuming, Dodge, Thurston26 min
Jun 11, 7:41 AM CDTSevere Thunderstorm WarningOAXButler, Colfax, Madison, Platte, Stanton34 min
Jun 11, 7:50 AM CDTSevere Thunderstorm WarningOAXBurt, Washington40 min
Jun 11, 8:55 AM CDTSpecial Weather StatementOAXCass, Douglas, Sarpy35 min
Jun 11, 9:00 AM CDTSevere Thunderstorm WarningOAXButler, Lancaster, Saunders, Seward30 min
Jun 11, 10:43 AM CDTAreal Flood AdvisoryOAXLancaster3 hr
Jun 11, 10:51 AM CDTSevere Thunderstorm WarningOAXJohnson, Nemaha, Otoe39 min
Jun 11, 11:26 AM CDTSevere Thunderstorm WarningOAXJohnson, Nemaha, Richardson49 min
Jun 11, 11:45 AM CDTSevere Thunderstorm WarningOAXPawnee, Richardson45 min
Jun 11, 12:11 PM CDTSevere Thunderstorm WarningOAXNemaha, Richardson34 min
Jun 11, 12:19 PM CDTSevere Thunderstorm WarningOAXPawnee, Richardson41 min
Jun 11, 12:25 PM CDTTornado WarningOAXRichardson16 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2021Every severe thunderstorm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.